Abstract and Applied Analysis

Degenerate Differential Operators with Parameters

Veli B. Shakhmurov

Full-text: Open access


The nonlocal boundary value problems for regular degenerate differential-operator equations with the parameter are studied. The principal parts of the appropriate generated differential operators are non-self-adjoint. Several conditions for the maximal regularity uniformly with respect to the parameter and the Fredholmness in Banach-valued L p spaces of these problems are given. In applications, the nonlocal boundary value problems for degenerate elliptic partial differential equations and for systems of elliptic equations with parameters on cylindrical domain are studied.

Article information

Abstr. Appl. Anal., Volume 2007 (2007), Article ID 51410, 27 pages.

First available in Project Euclid: 5 July 2007

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


Shakhmurov, Veli B. Degenerate Differential Operators with Parameters. Abstr. Appl. Anal. 2007 (2007), Article ID 51410, 27 pages. doi:10.1155/2007/51410. https://projecteuclid.org/euclid.aaa/1183666873

Export citation


  • H. Amann, Linear and Quasilinear Parabolic Problems. Vol. 1, vol. 89 of Monographs in Mathematics, Birkhäuser Boston, Boston, Mass, USA, 1995.
  • S. G. Kreĭn, Linear Differential Equations in Banach Space, American Mathematical Society, Providence, RI, USA, 1971.
  • A. Ya. Shklyar, Complete Second Order Linear Differential Equations in Hilbert Spaces, vol. 92 of Operator Theory: Advances and Applications, Birkhäuser, Basel, Switzerland, 1997.
  • S. Yakubov and Y. Yakubov, Differential-Operator Equations: Ordinary and Partial Differential Equations, vol. 103 of Chapman & Hall/CRC Monographs and Surveys in Pure and Applied Mathematics, Chapman & Hall/CRC, Boca Raton, Fla, USA, 2000.
  • F. Zimmermann, ``On vector-valued Fourier multiplier theorems,'' Studia Mathematica, vol. 93, no. 3, pp. 201--222, 1989.
  • J.-P. Aubin, ``Abstract boundary-value operators and their adjoints,'' Rendiconti del Seminario Matematico della Università di Padova, vol. 43, pp. 1--33, 1970.
  • A. Ashyralyev, ``On well-posedness of the nonlocal boundary value problems for elliptic equations,'' Numerical Functional Analysis and Optimization, vol. 24, no. 1-2, pp. 1--15, 2003.
  • C. Dore and S. Yakubov, ``Semigroup estimates and non coercive boundary value problems,'' Semigroup Forum, vol. 60, pp. 93--121, 2000.
  • A. Favini, ``Su un problema ai limiti per certe equazioni astratte del secondo ordine,'' Rendiconti del Seminario Matematico della Università di Padova, vol. 53, pp. 211--230, 1975. \setlengthemsep.85pt
  • P. E. Sobolevskiĭ, ``Coerciveness inequalities for abstract parabolic equations,'' Doklady Akademii Nauk SSSR, vol. 157, no. 1, pp. 52--55, 1964.
  • V. B. Shakhmurov, ``Embedding theorems and their applications to degenerate equations,'' Differential Equations, vol. 24, no. 4, pp. 475--482, 1988.
  • V. B. Shakhmurov, ``Theorems on the embedding of abstract function spaces and their applications,'' Mathematics of the USSR-Sbornik, vol. 62, no. 1, pp. 261--276, 1989.
  • V. B. Shakhmurov, ``Coercive boundary value problems for strongly degenerate operator-differential equations,'' Doklady Akademii Nauk SSSR, vol. 290, no. 3, pp. 553--556, 1986.
  • R. Denk, M. Hieber, and J. Prüss, ``$\mathcalR$-boundedness, Fourier multipliers and problems of elliptic and parabolic type,'' Memoirs of the American Mathematical Society, vol. 166, no. 788, pp. viii+114, 2003.
  • V. B. Shakhmurov, ``Embedding operators and maximal regular differential-operator equations in Banach-valued function spaces,'' Journal of Inequalities and Applications, vol. 2005, no. 4, pp. 329--345, 2005.
  • V. B. Shakhmurov, ``Coercive boundary value problems for regular degenerate differential-operator equations,'' Journal of Mathematical Analysis and Applications, vol. 292, no. 2, pp. 605--620, 2004.
  • V. B. Shakhmurov, ``Embedding and maximal regular differential operators in Sobolev-Lions spaces,'' Acta Mathematica Sinica (English Series), vol. 22, no. 5, pp. 1493--1508, 2006.
  • O. V. Besov, V. P. Il'in, and S. M. Nikol'skiĭ, Integral Representations of Functions, and Embedding Theorems, Izdat. ``Nauka'', Moscow, Russia, 1975.
  • J. Bourgain, ``Some remarks on Banach spaces in which martingale difference sequences are unconditional,'' Arkiv für Matematik, vol. 21, no. 2, pp. 163--168, 1983.
  • D. L. Burkholder, ``A geometric condition that implies the existence of certain singular integrals of Banach-space-valued functions,'' in Conference on Harmonic Analysis in Honor of A. Zygmund, Vol. I, II (Chicago, Ill., 1981), Wadsworth Math. Ser., pp. 270--286, Wadsworth, Belmont, Calif, USA, 1983.
  • H. Triebel, ``Spaces of distributions with weights. Multipliers in $L_p$-spaces with weights,'' Mathematische Nachrichten, vol. 78, pp. 339--355, 1977.
  • R. Haller, H. Heck, and A. Noll, ``Mikhlin's theorem for operator-valued Fourier multipliers in $n$ variables,'' Mathematische Nachrichten, vol. 244, no. 1, pp. 110--130, 2002.
  • M. Hieber and J. Prüss, ``Heat kernels and maximal $L^p$-$L^q$ estimates for parabolic evolution equations,'' Communications in Partial Differential Equations, vol. 22, no. 9-10, pp. 1647--1669, 1997.
  • P. Grisvard, Elliptic Problem in Nonsmooth Domains, vol. 24 of Monographs and Studies in Mathematics, Pitman, Boston, Mas, USA, 1985.
  • P. Krée, ``Sur les multiplicateurs dans $\mathcalF\text\,L^p$ avec poids,'' Annales de l'Institut Fourier. Université de Grenoble, vol. 16, no. 2, pp. 91--121, 1966.
  • P. I. Lizorkin, ``$(L_p,L_q)$-multipliers of Fourier integrals,'' Doklady Akademii Nauk SSSR, vol. 152, pp. 808--811, 1963.
  • L. Weis, ``Operator-valued Fourier multiplier theorems and maximal $L_p$-regularity,'' Mathematische Annalen, vol. 319, no. 4, pp. 735--758, 2001.
  • S. Yakubov, Completeness of Root Functions of Regular Differential Operators, vol. 71 of Pitman Monographs and Surveys in Pure and Applied Mathematics, Longman Scientific & Technical, Harlow, UK, 1994.
  • G. Pisier, ``Some results on Banach spaces without local unconditional structure,'' Compositio Mathematica, vol. 37, no. 1, pp. 3--19, 1978.
  • D. Lamberton, ``Équations d'évolution linéaires associées à des semi-groupes de contractions dans les espaces $L^p$,'' Journal of Functional Analysis, vol. 72, no. 2, pp. 252--262, 1987.
  • G. Dore and A. Venni, ``On the closedness of the sum of two closed operators,'' Mathematische Zeitschrift, vol. 196, no. 2, pp. 189--201, 1987.
  • J.-L. Lions and J. Peetre, ``Sur une classe d'espaces d'interpolation,'' Institut des Hautes Études Scientifiques. Publications Mathématiques, no. 19, pp. 5--68, 1964.
  • H. Triebel, Interpolation Theory, Function Spaces, Differential Operators, vol. 18 of North-Holland Mathematical Library, North-Holland, Amsterdam, The Netherlands, 1978.
  • S. G. Kreĭn, Linear Equations in Banach Spaces, Birkhäuser Boston, Boston, Mass, USA, 1982.
  • M. S. Agranovič and M. I. Višik, ``Elliptic problems with a parameter and parabolic problems of general type,'' Uspekhi Matematicheskikh Nauk, vol. 19, no. 3 (117), pp. 53--161, 1964.
  • S. Agmon and L. Nirenberg, ``Properties of solutions of ordinary differential equations in Banach space,'' Communications on Pure and Applied Mathematics, vol. 16, pp. 121--239, 1963.
  • D. S. Jerison and C. E. Kenig, ``The Dirichlet problem in nonsmooth domains,'' Annals of Mathematics. Second Series, vol. 113, no. 2, pp. 367--382, 1981.
  • V. A. Kondratiev and O. A. Oleinik, ``Boundary value problems for partial differential equations in non-smooth domains,'' Russian Mathematical Surveys, vol. 38, no. 2, pp. 1--86, 1983.
  • S. A. Nazarov and B. A. Plamenevsky, Elliptic Problems in Domains with Piecewise Smooth Boundaries, vol. 13 of de Gruyter Expositions in Mathematics, Walter de Gruyter, Berlin, Germany, 1994.